Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 1, 2019, 7:21 PM MDT for Prowers County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 1, 2019, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2077 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
347 WWUS85 KPUB 020121 SPSPUB Special Weather Statement National Weather Service Pueblo CO 721 PM MDT Thu Aug 1 2019 COZ096-098-020200- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 721 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 800 PM MDT... At 721 PM MDT, Doppler radar was tracking a strong thunderstorm near Bristol, or 12 miles northeast of Lamar, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Granada, Brandon and Bristol. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3800 10242 3832 10263 3850 10239 3818 10214 TIME...MOT...LOC 0121Z 213DEG 11KT 3816 10242 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:36 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 1, 6:36 PM MDT, 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 636 PM MDT Thu Aug 1 2019 .UPDATE... Issued at 633 PM MDT Thu Aug 1 2019 Updated forecast products based on current radar trends and HRRR guidance. Best chance of pops will be greater EL Paso county region next hour or so and northeast section of SE CO plains this evening. Mtns will also continue to be showery. && .SHORT TERM...(This evening through Friday) Issued at 341 PM MDT Thu Aug 1 2019 A shortwave trough and its associated cold front will continue to impact the region this evening. The shortwave trough continue scattered to numerous thunderstorms over the mountains and over the Plains, but the main severe risk will be over norther El Paso County and Kiowa county. What is anticipated to occur is that thunderstorms develop over the Rampart Range and the Palmer Divide and will propagate into a more favorable environment for thunderstorm development, then turn into a line of thunderstorms that will spread across eastern Colorado. The CAPE values over northern El Paso County are around 1000 J/kg with 0-6km bulk shear values around 30 kts. The main impacts will be hail around 1 inch, wind gusts up to 60 mph, locally heavy rain, and frequent cloud to ground lightning. The main convective complex is expected to leave WFO Pueblo's forecast region, only to return later tonight over Kiowa County. By that time, the line of thunderstorms will be mature and the main risk will be gusty outflow thunderstorm winds, with magnitudes up to 70 mph. There is the potential for flash flooding over the Spring, Junkins, and Hayden Pass burn scars since mountain thunderstorms are expected. Thunderstorms will dissipate by around midnight, leaving dry conditions during the overnight hours over the majority of the area. There may be some lingering showers and thunderstorms over the eastern San Juans during the overnight hours, and low clouds are anticipated over the eastern plains. Predominantly northerly flow will be in place over the region tomorrow afternoon over the eastern plains, which takes away from the normal upslope component of diurnal heating, so thunderstorms are not anticipated to be as frequent tomorrow afternoon. The southern Sangre de Cristo Mountains appear to be the QPF hot spot for tomorrow afternoon, since the northerly component winds are pointed up the slopes of the mountains. The plains seem to be too stable for thunderstorm development tomorrow afternoon. the main flash flooding risk will be over the Spring burn scar. High temperatures tomorrow will cool off due to the cold front passage, so expect temperatures in the low 90s over the plains, the low 80s over the mountain valleys and the 50s to 70s over the mountains. .LONG TERM...(Friday night through Thursday) Issued at 341 PM MDT Thu Aug 1 2019 Seeing the monsoonal moisture in full swing through the medium range period leading to a healthy dose of diurnally driven showers and storms, mostly Front Range westward early next week. Mid-level ridging is expected to drift towards the west a bit this weekend pushing the better chances for showers and storms into the High Country and not much farther east into the plains. As the high pressure then begins to drift more to our south and an approaching mid-level trough enters from the north we should see a quick uptick in monsoonal moisture and more widespread showers and storms by late in the period. Highs through the week are expected to be in the 90s across the plains and upper 70s to mid 80s in the high valleys. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 341 PM MDT Thu Aug 1 2019 VFR conditions are anticipated over KALS, KCOS, and KPUB throughout the forecast period. Northerly winds are expected after after a cold front passes by this evening. Low clouds will form during the overnight hours over KCOS and KPUB, but they aren't expected to be low enough to lower flight categories. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HODANISH SHORT TERM...SKELLY LONG TERM...HEAVENER AVIATION...SKELLY
Hazardous weather outlook, Aug 1, 11:54 AM MDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1154 AM MDT Thu Aug 1 2019 COZ058>089-093>099-021800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1154 AM MDT Thu Aug 1 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will develop over the mountains around midday, then spread across lower elevations and the southeast plains during the afternoon and evening. A few storms may become severe along and north of the Arkansas River, producing hail up to half dollar size and wind gusts to 60 mph. Gusty winds to 50 mph, small hail, heavy rainfall and frequent lightning will be possible with all storms today and tonight, and flash flooding will be possible, especially over the Hayden Pass burn scar. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A daily round of scattered afternoon thunderstorms can be expected through the period. Most of the activity should remain over the mountains, but a few storms could move off the mountains to the adjacent valleys and plains, especially on Friday (far southeast plains) and Monday. Lightning, locally heavy rainfall, and gusty winds will be the main threats with the storms that do develop each day. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over southeast and south central Colorado this afternoon and evening. SKELLY/SKELLY
In the hours before
Special weather statement, Aug 1, 1:54 PM MDT, 5 hours 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 154 PM MDT Thu Aug 1 2019 COZ086-087-012015- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- 154 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND SOUTH CENTRAL PUEBLO COUNTIES UNTIL 215 PM MDT... At 154 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles east of Greenhorn Mountain, or 25 miles south of Pueblo, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Huerfano and south central Pueblo Counties. LAT...LON 3777 10476 3788 10483 3812 10453 3788 10436 TIME...MOT...LOC 1954Z 241DEG 15KT 3790 10469 KTS
Special weather statement, Aug 1, 2:29 PM MDT, 4 hours 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 229 PM MDT Thu Aug 1 2019 COZ060-064>066-069-012100- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Saguache County West of Continental Divide Below 10000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 229 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE COUNTY UNTIL 300 PM MDT... At 229 PM MDT, Doppler radar was tracking a strong thunderstorm near North Pass, or 32 miles southeast of Gunnison, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Pass. LAT...LON 3811 10660 3821 10665 3837 10631 3815 10611 TIME...MOT...LOC 2029Z 252DEG 32KT 3820 10652 KTS
Special weather statement, Aug 1, 5:33 PM MDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Pueblo CO 533 PM MDT Thu Aug 1 2019 COZ084-020015- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 533 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 615 PM MDT... At 532 PM MDT, Doppler radar was tracking a strong thunderstorm over Calhan, or 33 miles northeast of Colorado Springs, moving east at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Calhan and Ramah. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3895 10405 3896 10434 3913 10437 3913 10405 TIME...MOT...LOC 2332Z 261DEG 9KT 3905 10426 KT
Special weather statement, Aug 1, 7:03 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Pueblo CO 703 PM MDT Thu Aug 1 2019 COZ095-020130- Western Kiowa County CO- 703 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 730 PM MDT... At 702 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Haswell, or 30 miles northwest of Lamar, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Open country of western Kiowa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3827 10281 3827 10319 3861 10317 3861 10275 TIME...MOT...LOC 0102Z 218DEG 24KT 3839 10302 KT
Special weather statement, Aug 1, 7:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 721 PM MDT Thu Aug 1 2019 COZ096-098-020200- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 721 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 800 PM MDT... At 721 PM MDT, Doppler radar was tracking a strong thunderstorm near Bristol, or 12 miles northeast of Lamar, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Granada, Brandon and Bristol. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3800 10242 3832 10263 3850 10239 3818 10214 TIME...MOT...LOC 0121Z 213DEG 11KT 3816 10242 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:03 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Aug 1, 7:24 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 36 min |
| Aug 1, 7:55 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Aug 1, 8:00 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| Aug 2, 2:04 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Aug 2, 2:13 PM MDT | Special Weather Statement | PUB | Teller | 47 min |
| Aug 2, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 17 min |
| Aug 2, 2:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Aug 2, 3:22 PM MDT | Areal Flood Advisory | PUB | El Paso | 113 min |
| Aug 2, 3:58 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| Aug 2, 4:04 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Aug 2, 4:20 PM MDT | Areal Flood Advisory | PUB | Pueblo | 90 min |
| Aug 2, 4:31 PM MDT | Flash Flood Warning | PUB | Pueblo | 80 min |
| Aug 2, 5:05 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 2, 5:23 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.